Drug interactions between Fioricet with Codeine and Klonopin
|Fioricet with Codeine (acetaminophen/butalbital/caffeine/codeine)|
Interactions between your drugs
Applies to: Fioricet with Codeine (acetaminophen / butalbital / caffeine / codeine) and Klonopin (clonazepam)
Using narcotic pain or cough medications together with other medications that also cause central nervous system depression can lead to serious side effects including respiratory distress, coma, and even death. Talk to your doctor if you have any questions or concerns. Your doctor may be able to prescribe alternatives that do not interact, or you may need a dose adjustment or more frequent monitoring to safely use both medications. Do not drink alcohol or self-medicate with these medications without your doctor's approval, and do not exceed the doses or frequency and duration of use prescribed by your doctor. Also, you should avoid driving or operating hazardous machinery until you know how these medications affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Applies to: Klonopin (clonazepam) and Fioricet with Codeine (acetaminophen / butalbital / caffeine / codeine)
Before taking clonazePAM, tell your doctor if you also use butalbital. You may need dose adjustments or special tests in order to safely take both medications together. If you are already taking this combination you should contact your doctor if you have symptoms of breathing problems, confusion, or altered consciousness. It is important that you tell your healthcare provider about all other medications that you are using including vitamins and herbs. Do not stop using your medications without first talking to your doctor first.
Drug and food interactions
Applies to: Fioricet with Codeine (acetaminophen / butalbital / caffeine / codeine)
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed.
For clinical details see professional interaction data.
Therapeutic duplication warnings
Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.
The recommended maximum number of medicines in the 'tranquilizers' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'tranquilizers' category:
Note: The benefits of taking this combination of medicines may outweigh any risks associated with therapeutic duplication. This information does not take the place of talking to your doctor. Always check with your healthcare provider to determine if any adjustments to your medications are needed.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.